Scholion.ai

A Network Decomposition Approach for Approximating the Steady-State Behavior of Markovian Multi-Echelon Reparable Item Inventory Systems

Donald Gross, Leonidas C. Kioussis, Douglas R. Miller

Management Science · 1987 · Volume 33 · Issue 11

DOI: 10.1287/mnsc.33.11.1453

Abstract

We develop a method for obtaining approximate steady-state probabilities for large multi-echelon reparable item inventory systems modeled as non-Jacksonian Markovian networks with finite state space. The approximation involves decomposing the network model into smaller overlapping local subnetwork models, solving them in “isolation” and iterating back and forth among the subnetwork models until convergence is obtained. Numerical results show that the method is quite accurate and efficient for this application.

Keywords

Markov networks, computational probability, multi-echelon inventory systems, reparable items

Enable JavaScript for citation tools and additional paper interactions.